Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 40, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 18, 2025, 10:21 PM CDT for Collin County, Texas. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2025, 10:21 PM CDT (03:21 UTC)
- Expired
- May 18, 2025, 10:34 PM CDT
- In force
- 13 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Collin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 92 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 4:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2484 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 8.1
The text
As transmitted.
609
WFUS54 KFWD 190321
TORFWD
TXC085-190400-
/O.NEW.KFWD.TO.W.0040.250519T0321Z-250519T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
1021 PM CDT Sun May 18 2025
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Central Collin County in north central Texas...
* Until 1100 PM CDT.
* At 1021 PM CDT, a severe thunderstorm capable of producing a
tornado was located near McKinney, moving east at 15 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
McKinney and Fairview around 1025 PM CDT.
Melissa around 1035 PM CDT.
Lowry Crossing around 1040 PM CDT.
Princeton around 1045 PM CDT.
Other locations impacted by this tornadic thunderstorm include New
Hope and Weston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3315 9676 3325 9676 3331 9652 3316 9649
TIME...MOT...LOC 0321Z 252DEG 15KT 3319 9671
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Darrah2 follow-up statements
742
WWUS54 KFWD 190329
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1029 PM CDT Sun May 18 2025
TXC085-190400-
/O.CON.KFWD.TO.W.0040.000000T0000Z-250519T0400Z/
Collin TX-
1029 PM CDT Sun May 18 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
COLLIN COUNTY...
At 1029 PM CDT, a severe thunderstorm capable of producing a tornado
was located over McKinney, moving northeast at 10 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
McKinney around 1035 PM CDT.
Melissa around 1045 PM CDT.
Other locations impacted by this tornadic thunderstorm include New
Hope and Weston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3319 9672 3325 9674 3331 9652 3318 9649
TIME...MOT...LOC 0329Z 220DEG 9KT 3321 9670
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Darrah023 WWUS54 KFWD 190334 SVSFWD Severe Weather Statement National Weather Service Fort Worth TX 1034 PM CDT Sun May 18 2025 TXC085-190343- /O.CAN.KFWD.TO.W.0040.000000T0000Z-250519T0400Z/ Collin TX- 1034 PM CDT Sun May 18 2025 ...THE TORNADO WARNING FOR CENTRAL COLLIN COUNTY IS CANCELLED... The tornado threat has diminished and the Tornado Warning has been cancelled. However, large hail and damaging winds remain likely and a Severe Thunderstorm Warning remains in effect for the area. A Tornado Watch remains in effect until 1100 PM CDT for north central Texas. && LAT...LON 3319 9672 3325 9674 3331 9652 3318 9649 TIME...MOT...LOC 0333Z 252DEG 15KT 3322 9668 $$ Darrah
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 18, 6:41 PM CDT, 3 hours 40 minutes earlier. Its key messages:
- Strong to severe thunderstorms will remain possible through the evening, with the best chances being along and north of I-20. A weakening complex of storms may move in Monday morning.
- Additional severe thunderstorms will develop Monday afternoon and evening near and east of I-35. All modes of severe weather are possible.
- A cold front on Tuesday will knock temperatures back down to near normal for the middle of next work week, with afternoon highs in the low to the mid 80s.
Area forecast discussion, May 18, 6:41 PM CDT, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 641 PM CDT Sun May 18 2025 ...New Short Term, Aviation... .KEY MESSAGES... - Strong to severe thunderstorms will remain possible through the evening, with the best chances being along and north of I-20. A weakening complex of storms may move in Monday morning. - Additional severe thunderstorms will develop Monday afternoon and evening near and east of I-35. All modes of severe weather are possible. - A cold front on Tuesday will knock temperatures back down to near normal for the middle of next work week, with afternoon highs in the low to the mid 80s. && .SHORT TERM... /NEW/ /Through Monday Evening/ Elevated convection associated with a shortwave lifting northeast through the Plains may continue for a few more hours, through the main focus now shifted west to dryline storms currently over the Big Country and western North Texas. Strong instability will keep the potential of severe storms in place across the western third of the forecast area, with all modes of severe weather possible, and a Tornado Watch is in effect until 10 PM. These storms will eventually work their way east through the I-35 corridor (mostly north of I-20) 8 to 11 PM, maintaining a low end threat of large hail and damaging winds. A weakening trend is expected the farther east the storms go due to a strengthening cap and decrease of diurnal instability, with activity finally dissipating and lifting northeast of the region around or shortly after midnight. Meanwhile, a larger scale upper trough over the Rockies will migrate east into the Plains on Monday, generating one more round of widespread showers and thunderstorms. Monday's activity may end up being partially nocturnal/early morning in nature based on recent guidance. The latest convection-allowing models largely favor storms redeveloping overnight across the Big Country as strong synoptic scale ascent coincides with the development of a 40 kt southerly low level jet. These storms would then spread east to near the I-35 corridor Monday morning, though a strong cap between 850 and 700mb should keep the convection elevated in nature. The severe threat would hence be lower than the past few afternoons and evenings, but elevated instability will be enough to support large hail in a few storms. Activity should dissipate mid to late morning as the low level jet mixes out. Additional storms will be possible in the afternoon, however, mainly along and east of the I-35 corridor where the atmosphere will remain untouched and unstable. Will keep the highest POPs across the eastern third of the forecast area and again mainly north of I-20 on Monday where the strongest ascent will be. Some of the Monday afternoon and evening convection will also likely be severe. All activity will move off to the northeast late Monday evening, followed by a cold front Monday night. 30 && .LONG TERM... /Issued 201 PM CDT Sun May 18 2025/ /Tuesday through Next Weekend/ Not much has changed in the long-term forecast as we continue to highlight a cold front on Tuesday followed by mainly dry weather and seasonal temperatures the rest of the week. A few showers and storms are still expected across the Brazos Valley Tuesday afternoon as the cold front moves across the region. Some of these storms may become strong with small hail and gusty winds. The highest risk for severe weather will remain outside of our area (Mississippi, Tennessee and Ohio Valley). For the mid-late week, we will enjoy temperatures in the 80s to lower 90s each afternoon as a more stable pattern dominates aloft. There's only a low chance for rain late Thursday into Friday mainly across North Texas as a weak disturbance moves over the region. Looking into the following weekend (Memorial Day Holiday weekend), it appears Saturday and Sunday will remain mostly dry and warm... but rain/storm chances may return late Sunday and Monday as the next storm system approaches from the west. As expected, predictability this far out is limited given the spread between model outputs. Sanchez && .AVIATION... /NEW/ /00Z TAFs/ Isolated storms may linger in the Metroplex for a little while longer, but additional storms off to the west will push east into the DFW area in a couple hours. The timing looks to be in the 01-04Z window, and will maintain a TEMPO group for TSRA somewhere in that time frame. Storms should remain north of KACT but may need to add a line for TSRA if they develop farther south than expected. Storms will exit to the east and dissipate prior to 06Z. Additional storms will move in Monday morning 10-12Z in the form of a weakening complex of storms which will require a few hours of VCTS from 12-16Z. MVFR cigs will also be in place at that time at all TAF sites. Conditions will improve as storms move out mid to late morning. At this time, it looks like Monday afternoon convection will remain east of all TAF sites. 30 && .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across North Texas this evening. && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 72 86 67 84 63 / 50 40 20 0 0 Waco 74 88 69 85 61 / 20 50 10 5 0 Paris 69 83 68 80 58 / 40 80 40 5 0 Denton 69 87 60 84 57 / 60 50 20 0 0 McKinney 71 84 65 83 60 / 60 50 30 0 0 Dallas 71 86 68 84 63 / 50 40 20 0 0 Terrell 71 85 68 84 60 / 30 60 20 5 0 Corsicana 74 89 71 87 62 / 20 70 20 5 0 Temple 74 91 69 91 62 / 20 50 10 5 0 Mineral Wells 71 92 60 86 58 / 50 50 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Tornado Watch until 10 PM CDT this evening for TXZ091-100>102- 115>117-129>132-141. &&
In the hours before
Local storm report, May 18, 7:18 PM CDT, 3 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
718 PM CDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM Hail 9 N Ranger 32.59N 98.69W
05/18/2025 M2.50 Inch Stephens TX Amateur Radio
Tennis ball sized hail in La Casa.
&&
MBLocal storm report, May 18, 8:26 PM CDT, 1 hour 55 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
826 PM CDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM Hail Decatur 33.24N 97.59W
05/18/2025 E1.25 Inch Wise TX Public
Report from mPING: Half Dollar (1.25 in.).
&&
MBLocal storm report, May 18, 8:32 PM CDT, 1 hour 49 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
832 PM CDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM Hail 7 NW Lipan 32.59N 98.14W
05/18/2025 M1.75 Inch Palo Pinto TX Amateur Radio
Golf ball sized hail near I-20 at mile
marker 384.
&&
MBLocal storm report, May 18, 8:34 PM CDT, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
834 PM CDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM Hail 5 S Millsap 32.68N 97.99W
05/18/2025 E1.00 Inch Parker TX Public
Report from mPING: Quarter (1.00 in.).
&&
MBLocal storm report, May 18, 8:37 PM CDT, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
837 PM CDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM Hail 7 SSW Millsap 32.66N 98.04W
05/18/2025 M2.00 Inch Parker TX Storm Chaser
&&
MSSSpecial weather statement, May 18, 9:20 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Fort Worth TX
920 PM CDT Sun May 18 2025
TXZ103-190300-
Denton TX-
920 PM CDT Sun May 18 2025
...A strong thunderstorm will impact portions of Denton County
through 1000 PM CDT...
At 920 PM CDT, Doppler radar was tracking a strong thunderstorm near
Denton, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Denton, Stony, Cross Roads, Lewisville Lake, Northlake, Hickory
Creek, Dish, Flower Mound, Corinth, Oak Point, Double Oak, Hackberry,
Highland Village, Sanger, Lakewood Village, Copper Canyon, Lake
Lewisville, Corral City, Roanoke, and Providence Village.
This includes the following highways...
Interstate 35 between mile markers 468 and 478.
Interstate 35W between mile markers 68 and 85.
Interstate 35E between mile markers 446 and 466.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 1000 PM CDT for north central
Texas.
&&
LAT...LON 3299 9736 3336 9735 3339 9684 3299 9685
TIME...MOT...LOC 0220Z 268DEG 26KT 3318 9716
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
ShamburgerThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:20 PM CDT | Tornado Warning | FWD | Palo Pinto | 38 min |
| May 18, 7:45 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 60 min |
| May 18, 7:56 PM CDT | Tornado Warning | FWD | Erath, Palo Pinto | 34 min |
| May 18, 8:09 PM CDT | Tornado Warning | FWD | Hood, Palo Pinto, Parker | 66 min |
| May 18, 8:11 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Palo Pinto, Parker | 79 min |
| May 18, 8:43 PM CDT | Flash Flood Warning | FWD | Wise | 2 hr |
| May 18, 9:11 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Parker, Tarrant | 21 min |
| May 18, 9:20 PM CDT | Special Weather Statement | FWD | Denton | 40 min |
| May 18, 9:23 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 67 min |
| May 18, 9:29 PM CDT | Flash Flood Warning | FWD | Denton | 3 hr |
| May 18, 9:36 PM CDT | Tornado Warning | FWD | Collin, Denton | 39 min |
| May 18, 10:24 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 18 min |
| May 18, 11:32 PM CDT | River Flood Warning | FWD | Denton | 28 hr |
| May 19, 8:17 AM CDT | River Flood Warning | FWD | Wise | 30 hr |
| May 19, 8:41 AM CDT | Special Weather Statement | FWD | Lampasas | 34 min |
| May 19, 9:03 AM CDT | Special Weather Statement | FWD | Coryell | 27 min |
| May 19, 9:44 AM CDT | Special Weather Statement | FWD | McLennan | 31 min |
| May 19, 9:56 AM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Johnson | 28 min |
| May 19, 9:59 AM CDT | Severe Thunderstorm Warning | FWD | Falls, Hill, Limestone, McLennan, Navarro | 25 min |
| May 19, 1:06 PM CDT | Severe Thunderstorm Warning | FWD | Young | 26 min |
| May 19, 2:33 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 57 min |
| May 19, 3:13 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 47 min |
| May 19, 3:27 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 63 min |
| May 19, 3:42 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 16 min |
| May 19, 3:46 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise | 44 min |
| May 19, 4:23 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 40 min |
| May 19, 5:06 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague | 54 min |
| May 19, 5:55 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 65 min |
| May 19, 6:01 PM CDT | Flash Flood Warning | FWD | Montague | 3 hr |
| May 19, 6:03 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise | 57 min |
| May 19, 6:49 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague, Wise | 56 min |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.